Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 18, 2011, 9:18 PM EDT for Highlands County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2011, 9:18 PM EDT (01:18 UTC)
- Expired
- Apr 18, 2011, 9:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Highlands County, FL
The radar
The Tampa radar (KTBW), 109 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 9:35 PM EDT | TSTM WND DMG | 1 N Lake Placid, FL | FEW TREES AND STREET SIGNS DOWN ON LAKE JUNE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WUUS52 KTBW 190118 SVRTBW FLC055-190145- /O.NEW.KTBW.SV.W.0034.110419T0118Z-110419T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 918 PM EDT MON APR 18 2011 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HIGHLANDS COUNTY IN FLORIDA. * UNTIL 945 PM EDT * AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCHBOLD...OR 10 MILES SOUTH OF LAKE PLACID...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARCHBOLD. LAKE PLACID. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 2740 8151 2740 8126 2709 8129 2710 8147 TIME...MOT...LOC 0119Z 180DEG 15KT 2716 8139 $$
2 follow-up statements
160 WWUS52 KTBW 190137 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 937 PM EDT MON APR 18 2011 FLC055-190145- /O.CON.KTBW.SV.W.0034.000000T0000Z-110419T0145Z/ HIGHLANDS FL- 937 PM EDT MON APR 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR CENTRAL HIGHLANDS COUNTY... AT 933 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLACID LAKES...OR NEAR LAKE PLACID...MOVING NORTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2714 8129 2714 8143 2740 8151 2740 8126 TIME...MOT...LOC 0136Z 191DEG 11KT 2724 8136 $$
204 WWUS52 KTBW 190147 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 947 PM EDT MON APR 18 2011 FLC055-190157- /O.EXP.KTBW.SV.W.0034.000000T0000Z-110419T0145Z/ HIGHLANDS FL- 947 PM EDT MON APR 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIGHLANDS COUNTY HAS EXPIRED... ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES. LAT...LON 2714 8129 2714 8143 2740 8151 2740 8126 TIME...MOT...LOC 0137Z 203DEG 12KT 2725 8135 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:27 PM EDT, 7 hours 51 minutes earlier.
Area forecast discussion, Apr 18, 1:27 PM EDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 127 PM EDT MON APR 18 2011 .SYNOPSIS... ALOFT NORTH AMERICA THIS AFTERNOON A SHORT WAVE TROUGH WAS OVER SOUTHERN BRITISH COLUMBIA...A DISTURBANCE WAS ACROSS THE UPPER GREAT LAKES AND A LOW SPUN OVER QUEBEC. TO THE SOUTH,,,ZONAL FLOW COVERED THE CONUS AND REACHED TO MEXICO AND THE GULF. AT THE SURFACE...A FRONTAL BOUNDARY WITH A FEW ATTACHED AREAS OF LOW PRESSURE STRETCHED FROM NORTH CA TO THE SOUTH-CENTRAL PLAINS AND THEN EAST TO THE MID-ATLANTIC COAST. HIGH PRESSURE WAS ACROSS THE SE U.S. WHILE AN OLD FRONT LINGERED ACROSS THE GULF FROM NEAR THE TX/LA LINE TO FAR SOUTH FL. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... THE CANADIAN SHORT WAVE TROUGH DROPS DOWN ACROSS THE ROCKIES AND MOVES OVER THE PLAINS TO THE GREAT LAKES BY WED...AMPLIFYING THE ZONAL FLOW INTO AN UPPER RIDGE THAT DOMINATES THE AREA FOR MUCH OF THE PERIOD. MEANWHILE AT THE SURFACE THE RIDGE AXIS SHIFTS DOWN OVER THE CWA WITH SLIGHTLY HIGHER LEVELS OF MOISTURE...FROM THE OLD FRONTAL BOUNDARY OVER/OFF FAR SOUTH FL...WORKING NORTHWARD IN LOW LEVEL EAST TO SE FLOW. MOSTLY CLEAR TONIGHT...BUT WITH SOME PATCHY FOG IN THE NORTH... WILL GIVE WAY TO PARTLY CLOUDY SKIES THROUGH THE REST OF THE PERIOD. GENERALLY DRY EXCEPT DAYTIME HEATING...AFTERNOON SEA BREEZE INTERACTION...AND HIGHER LOW LEVEL MOISTURE WILL PROVIDE A SLIGHT CHANCE OF AFTERNOON SHOWERS FOR THE SOUTHERN HALF OF CWA. LOW TEMPERATURES WILL RUN NEAR NORMAL IN THE NORTH BUT SLIGHTLY ABOVE ELSEWHERE. HIGHS WILL BE ABOVE NORMAL BY A 3 TO 6 DEGREE RANGE. .LONG TERM/PREVIOUS/ (WEDNESDAY NIGHT THROUGH TUESDAY)... MID/UPPER LEVEL RIDGING WILL REMAIN ACROSS THE GULF OF MEXICO AND FLORIDA THROUGH THE PERIOD. MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL RIDGE SOUTHWESTWARD FROM THE WESTERN ATLANTIC THURSDAY AS A WEAKENING COOL FRONT MOVES TOWARDS THE GULF COAST. THIS FRONT WILL STALL OUT WELL NORTH OF THE AREA HAVING LITTLE EFFECT ON OUR WEATHER. ANOTHER AREA OF HIGH PRESSURE WILL BRIDGE THE BOUNDARY LATE IN THE WEEK AS IT MOVES ACROSS THE EASTERN U.S. AND OUT INTO THE WESTERN ATLANTIC OVER THE WEEKEND. OVERALL THE FAIR...WARM AND DRY WEATHER WILL PERSIST THROUGH THE LONG TERM PERIOD WITH TEMPERATURES REMAINING A FEW DEGREES ABOVE NORMAL. && .AVIATION....VFR CONDITIONS THIS AFTERNOON AND TONIGHT...BUT MAY SEE SOME LOCAL MVFR CIGS/VSBYS AROUND 12Z TUESDAY. && .MARINE... A SURFACE HIGH PRESSURE RIDGE ACROSS THE AREA WILL PROVIDE SE AND SOUTH WINDS OF 15KT OR LESS. ALTHOUGH WINDS BECOME ONSHORE EACH AFTERNOON AS THE SEABREEZE SHIFTS INLAND. && .FIRE WEATHER... INCREASING LOW LEVEL MOISTURE WILL PRECLUDE ANY LOW RH CONCERNS FOR MOST OF THE WEEK. ALTHOUGH A FEW ISOLATED INLAND SPOTS MAY DIP BELOW 35 PERCENT FRI. && .PRELIMINARY POINT TEMPS/POPS... TPA 69 88 69 89 / 5 10 5 10 FMY 69 90 67 90 / 5 20 5 20 GIF 67 91 67 91 / 5 20 5 20 SRQ 67 87 69 87 / 5 10 5 10 BKV 61 88 61 89 / 5 10 5 10 SPG 71 86 69 86 / 5 10 5 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM...69/CLOSE AVIATION...25/DAVIS
Hazardous weather outlook, Apr 18, 3:57 AM EDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 357 AM EDT MON APR 18 2011 FLZ039-042-043-048>052-055>057-060>062-065-190000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 357 AM EDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
In the hours before
Special weather statement, Apr 18, 8:09 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 809 PM EDT MON APR 18 2011 FLZ056-057-061-190045- DE SOTO-HARDEE-HIGHLANDS- 809 PM EDT MON APR 18 2011 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HIGHLANDS...SOUTHEASTERN HARDEE AND NORTHEASTERN DESOTO COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED NEAR LAKE PLACID...MOVING NORTH AT 5 MPH...WILL AFFECT LAKE PLACID...UNTIL 845 PM EDT. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG OUTFLOW AND SEA BREEZE BOUNDARIES EXTENDING NORTHWESTWARD FROM THE STORM TOWARD ZOLFO SPRINGS. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2744 8166 2746 8135 2720 8128 2723 8163 TIME...MOT...LOC 0007Z 164DEG 4KT 2729 8141
Special weather statement, Apr 18, 9:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 902 PM EDT MON APR 18 2011 FLZ057-190200- HIGHLANDS- 902 PM EDT MON APR 18 2011 ...STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED NEAR VENUS...AND ANOTHER LOCATED BETWEEN LAKE PLACID AND LAKE JOSEPHINE...MOVING NORTH AT 5 MPH...WILL AFFECT VENUS... ARCHBOLD...LAKE PLACID AND SEBRING...UNTIL 1000 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2703 8133 2704 8155 2756 8145 2744 8118 TIME...MOT...LOC 0100Z 194DEG 6KT 2705 8138
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:09 PM EDT | Special Weather Statement | TBW | Highlands | 36 min |
| Apr 18, 9:02 PM EDT | Special Weather Statement | TBW | Highlands | 58 min |
| Apr 18, 9:13 PM EDT | Areal Flood Advisory | TBW | Highlands | 92 min |
| Apr 18, 10:06 PM EDT | Special Weather Statement | TBW | Highlands | 54 min |
| Apr 19, 5:48 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
| Apr 19, 7:05 PM EDT | Special Weather Statement | TBW | Hardee | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.